Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 2, 2019, 8:13 PM MDT for Crowley County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 8:13 PM MDT (02:13 UTC)
- Expired
- May 2, 2019, 8:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WUUS55 KPUB 030213
SVRPUB
COC025-030245-
/O.NEW.KPUB.SV.W.0009.190503T0213Z-190503T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
813 PM MDT Thu May 2 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Crowley County in southeastern Colorado...
* Until 845 PM MDT.
* At 813 PM MDT, a severe thunderstorm was located 15 miles southwest
of Forder, or 38 miles northwest of La Junta, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10360 3836 10356 3840 10392 3852 10394
TIME...MOT...LOC 0213Z 263DEG 25KT 3848 10385
HAIL...1.00IN
WIND...60MPH
$$
KTS3 follow-up statements
056
WWUS55 KPUB 030221
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
821 PM MDT Thu May 2 2019
COC025-030245-
/O.CON.KPUB.SV.W.0009.000000T0000Z-190503T0245Z/
Crowley CO-
821 PM MDT Thu May 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHEASTERN CROWLEY COUNTY...
At 821 PM MDT, a severe thunderstorm was located 15 miles south of
Forder, or 35 miles north of La Junta, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10360 3836 10356 3839 10385 3852 10385
TIME...MOT...LOC 0221Z 270DEG 30KT 3846 10376
HAIL...1.00IN
WIND...60MPH
$$
KTS299
WWUS55 KPUB 030231
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
831 PM MDT Thu May 2 2019
COC025-030245-
/O.CON.KPUB.SV.W.0009.000000T0000Z-190503T0245Z/
Crowley CO-
831 PM MDT Thu May 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTHEASTERN CROWLEY COUNTY...
At 830 PM MDT, a severe thunderstorm was located 10 miles southwest
of Wild Horse Point, or 33 miles north of La Junta, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10360 3836 10356 3838 10374 3852 10375
TIME...MOT...LOC 0230Z 268DEG 31KT 3845 10365
HAIL...1.00IN
WIND...60MPH
$$
KTS784
WWUS55 KPUB 030241
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
841 PM MDT Thu May 2 2019
COC025-030250-
/O.EXP.KPUB.SV.W.0009.000000T0000Z-190503T0245Z/
Crowley CO-
841 PM MDT Thu May 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROWLEY COUNTY
WILL EXPIRE AT 845 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3852 10360 3836 10356 3838 10374 3852 10375
TIME...MOT...LOC 0240Z 263DEG 25KT 3846 10359
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:18 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 2, 5:18 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 518 PM MDT Thu May 2 2019 .SHORT TERM...(This evening through Friday) Issued at 335 PM MDT Thu May 2 2019 Currently, isolated light showers in combination with mostly cloudy skies and below seasonal temperatures gracing southern Colorado this afternoon. Latest GOES satellite imagery, forecast model soundings, PV analysis and computer simulations suggest that a weak north-northeasterly surface surge entering northern sections of the CWA this evening in combination with an approaching upper disturbance will allow for another round of isolated to scattered showers and thunderstorms(favoring the eastern half of the forecast district from later this afternoon into this evening), with the precipitation threat decreasing and or pushing east of the CWA after midnight. At this time, storms are not projected to be as intense as storms experienced last night due to less favorable severe weather parameters, although localized stronger storms possible, especially over far eastern locations from late this afternoon into this evening. For Friday, a generally dry day is anticipated in combination with moderating temperatures and low-grade gradient winds as drier upper ridging develops over southern Colorado. .LONG TERM...(Friday night through Thursday) Issued at 335 PM MDT Thu May 2 2019 .Friday Night and Saturday... Lee trough develops on Saturday as the flow aloft becomes more westerly. Dry line is forecast to develop somewhere over the eastern plains on Saturday. This can act as a focus for some stronger convection during the afternoon and into Saturday evening, and SPC Day 3 has a marginal risk over portions of the southeast plains. Bufkit soundings suggest up to 1000 J/kg of CAPE with bulk shears around 40 to 50 knots possible. Main threats would be hail and gusty winds with higher LCLs and modest lower level shear. .Sunday and Monday...Upper low over California slowly moves eastward. Southwest flow ahead of the system continues to bring mild air into the region with highs on the plains reaching into the 80s. There will a tap of some middle and upper level moisture for the chance of some diurnal thunderstorms over the mountains and portions of the eastern plains. Lower levels will be dry, especially over much of the eastern plains, which will limit the amount of rainfall. With drier lower levels, main threats from convection will be gusty winds. Any diurnal convection should end in the evening. .Tuesday through Thursday...Upper low near California becomes an open wave as it moves into Colorado on Tuesday. As this upper wave moves east, the ensembles indicate that another upper trough will move into the region from the northwest on Wednesday and Thursday. Over the eastern plains and eastern mountains, the models are consistent with brining a cool upslope airmass into the region. EC and GFS has 700mb temperatures near ot below 0C over the plains and eastern mountains at times during this period. In May, with the stronger solar heating, an upper trough along with the upslope suggest a period of cool and showery weather over the region. The deeper lower level moisture stay south and east of the region, but with persistent southeast flow some of the more moist air may start returning to the eastern plains on Thursday. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 513 PM MDT Thu May 2 2019 Scattered showers will be possible this evening at the terminal forecast sites (KALS, KCOS and KPUB), and maybe even an isolated thunderstorm. Otherwise KALS is expected to have VFR conditions the next 24 hrs. KCOS and KPUB could see low clouds move back into the area late this evening, with MVFR or IFR conditions possible into the early morning hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...PGW AVIATION...28
Hazardous weather outlook, May 2, 7:59 PM MDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 759 PM MDT Thu May 2 2019 COZ058>089-093>099-040200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 759 PM MDT Thu May 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated to scattered thunderstorms will be possible this evening, with the highest chances being over the far southeast Colorado plains. By late night, just some isolated thunderstorms will be possible over the far southeast plains. The main storm threats will be lightning, and wind gusts up to 50 mph, but some of the stronger storms over the southeast plains, will also be capable of producing hail up to the size of pennies. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms will be possible over the mountains, and parts of the plains each afternoon and early evening, Friday through Monday. Lightning, and winds gusting to 50 mph, will be the main threats with these storms. On Saturday, stronger storms will be possible over the eastern plains, especially near the Kansas border. These storms will be capable of producing hail around one inch in diameter, and winds gusting to 60 mph, along with lightning. A more significant storm system will impact the area Tuesday and Wednesday, bringing more widespread shower and thunderstorm chances, along with the potential for accumulating snow in the mountains. Given this event is still several days from now, the exact details on storm impacts are still uncertain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible over the southeast plains this evening. 28/28
In the hours before
Local storm report, May 2, 4:37 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
05/02/2019 M3.5 INCH LAKE CO TRAINED SPOTTER
WATER EQUIVALENT 0.23. 24 HR AMOUNT FOR 5/1.
1201 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
05/01/2019 M1.9 INCH LAKE CO TRAINED SPOTTER
WATER EQUIVALENT 0.22. 24 HR AMOUNT FOR
4/30.
&&Special weather statement, May 2, 7:38 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
738 PM MDT Thu May 2 2019
COZ089-095-030215-
Crowley County CO-Western Kiowa County CO-
738 PM MDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND EAST
CENTRAL CROWLEY COUNTIES UNTIL 815 PM MDT...
At 737 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sugar City, or 23 miles north of La Junta, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arlington.
LAT...LON 3824 10380 3837 10382 3849 10322 3829 10319
3827 10350
TIME...MOT...LOC 0137Z 259DEG 38KT 3830 10371
28Special weather statement, May 2, 7:56 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
756 PM MDT Thu May 2 2019
COZ085-086-089-030230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
756 PM MDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...NORTHERN
CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 830 PM MDT...
At 755 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles southeast of Truckton, or 36 miles northeast of Pueblo, moving
east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern El
Paso, northern Crowley and northeastern Pueblo Counties.
LAT...LON 3852 10405 3852 10360 3827 10368 3840 10412
3859 10406 3859 10405
TIME...MOT...LOC 0155Z 284DEG 24KT 3849 10401
28Special weather statement, May 2, 8:08 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
808 PM MDT Thu May 2 2019
COZ089-093-095-097-030300-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
808 PM MDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA...SOUTHEASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 900
PM MDT...
At 807 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rocky Ford, or 10 miles northwest of La Junta, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Junta, North La Junta, Sugar City, Cheraw and Blue Lake.
LAT...LON 3795 10352 3815 10380 3825 10367 3829 10319
3819 10315
TIME...MOT...LOC 0207Z 244DEG 27KT 3811 10365
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:38 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| May 2, 7:56 PM MDT | Special Weather Statement | PUB | Crowley | 34 min |
| May 2, 8:08 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
| May 2, 8:20 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| May 2, 8:38 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.